Viewing 1 post (of 1 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Rhonda:

    I don’t want to alarm you, because people do get sick with other things while on PTU. But there is a RARE, emphasize rare, but nasty side effect of PTU in that it can suppress your bone marrow/white blood count. My Endo told me that if I got a high fever, especially with a very sore throat, to stop the PTU IMMEDIATELY, and call her. It is important that you get a doctor to evaluate whether this is a reaction to the PTU, or just a “normal” case of the ills. If it is a side effect of PTU, most people bounce back once they stop the PTU. But again, you must have a doctor check this out. According to my drug reference manual, which I will quote here:

    “CHECK WITH YOUR DOCTOR IMMEDIATELY (their caps, not mine) if any of the following side effects occur: Less common — cough; fever or chills (continuing or severe); general feeling of discomfort, illness or weakness; hoarseness; mouth sores; pain, swelliing, or redness in joints; throat infection. Rare – yellow eyes or skin.

    Check with your doctor as soon as possible if any of the following occur: More common — fever (mld and temporary); skin rash or itching; rare- backache; black, tarry stools; blood in urine or stools; shortness of breath; increase in bleeding or bruising; increase or decrease in urination; numbness or tingling of fingers, toes or face; pinpoint red spots on skin; swelling of feet or lower legs; swollen lymph nodes; swollen salivary glands.”

    Bobbi

Viewing 1 post (of 1 total)
  • You must be logged in to reply to this topic.